Lisinopril causing lightheadedness after a year of use.

Community Help: Does Lisinopril Cause Lightheadedness

Share your own experience     View front page

Does anyone here get nasal congestion or lightheadedness when they take lisinopril. For me it seems to cause that as a side effect, and I have been taking it for over 1 year now. I really had no side effects from the lisinopril at first other then I noticed my nasal passages seem to be swollen especially in the morning, and I get a little bit of a runny nose, and I'm SURE neither of those were happening before I started taking the lisinopril (I take the 10mg tablets).

I suddenly got very lightheaded after the one year mark of taking this drug and so I stopped and went to see my doctor. The lightheadedness has continued for 1 month, it seems to be getting better now that I'm no longer taking the lisinopril, but seems to be going very SLOWLY.  In other words you almost cant even tell day to day that its improving but if I compare week to week, its definitely better then the previous week.  The lightheadedness really sucks but that first week while I was still taking the lisinopril it was far worse but it bothers me that its not getting better.  I probably need to go see an ENT doctor next because a regular medical doctor really cant do anything other then a few basic checks.

The nasal congestion seems to still be there too, I was hoping that would go away. This is now my 5th week, 1 week while on lisinopril and this is week 4 now after I stopped taking it.  The lightheadedness has decreased enough where I feel like I can function normally other then its very annoying, which is much better then what it was 4 weeks ago.

By the way if you have high blood pressure, go buy a blood pressure guage for home either online or at walgreens, etc! (A good one is around $40 to $70. I recommend the panasonic one, get the chord one so it doesnt need batteries). Its best to have an overall average rather then going by one trip to the doctor, the avergage is what matters! Its worth the investment to always know, take it 3 times a day and show your doctor your averages! I would DEFINITELY DO THIS before ever taking lisinopril or any bloodpressure medications, well worth the investment to check this yourself.

I also stopped drinking all alcohol, stopped drinking caffeine (I switched to decaf, so it still has some but way less), and started taking protein drinks with milk just to make sure I'm not short on iron or magnesium etc (the protein drinks have this in it also). I'm just trying to help eliminate possibilities of it being those things. I'll come back and make another post later if this goes away!!!